Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 10, NWS Riverton, WY

September 16, 2015Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Sep 16, 2015, 1:51 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Sep 16, 2015, 8:13 AM MDT. It was in force for 11 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 16, 2015, 1:51 AM MDT (07:51 UTC)
In effect from
Sep 16, 2015, 8:13 AM MDT
Expired
Sep 16, 2015, 6:57 PM MDT
In force
11 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 9:20 AM MDTNON-TSTM WND GST 7310 Ne Atlantic City, WYWYDOT RED CANYON STATION /KREC/
Sep 16, 9:30 AM MDTNON-TSTM WND GST 649 Sw Lander, WYSINKS CANYON /SNWW4/
Sep 16, 12:10 PM MDTNON-TSTM WND GST 585 E Ervay, WYFALES ROCK RAWS /RSNW4/
Sep 16, 1:55 PM MDTNON-TSTM WND GST 632 Se Hiland, WYWYDOT HILAND STATION /KHLD/
Sep 16, 2:44 PM MDTNON-TSTM WND GST 8116 Se Rock Springs, WYSNOW SPRINGS CREEK RAWS /SNOW4/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 7.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WWUS75 KRIW 160751
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
151 AM MDT WED SEP 16 2015

...STRONG WINDS POSSIBLE FOR PORTIONS OF CENTRAL WYOMING
THIS AFTERNOON...

.A COLD FRONT WILL APPROACH CENTRAL WYOMING THIS AFTERNOON.
THIS...COMBINED WITH STRONG WINDS ALOFT MIXING TO THE GROUND WILL
PRODUCE HIGH WINDS ACROSS PORTIONS OF CENTRAL WYOMING. THE WIND
SHOULD DECREASE AFTER SUNSET ON THIS EVENING.

WYZ018>020-162200-
/O.UPG.KRIW.HW.A.0012.150916T1800Z-150917T0200Z/
/O.NEW.KRIW.HW.W.0010.150916T1800Z-150917T0200Z/
LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...LANDER...JEFFREY CITY...CASPER
151 AM MDT WED SEP 16 2015

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE THROUGH THE MOD MORNING HOURS AND
  BECOME STRONG BY NOON TODAY.

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 45 TO 60
  MPH.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE ACROSS AREA 
  HIGHWAYS. RESIDENTS MAY NEED TO SECURE ANY LOOSE ITEMS BEFORE 
  THE WINDS INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
586 
WWUS75 KRIW 161413
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
813 AM MDT WED SEP 16 2015

...STRONG WINDS POSSIBLE FOR PORTIONS OF CENTRAL WYOMING INTO THIS
EVENING...

.AS A COLD FRONT WILL APPROACHES CENTRAL WYOMING...HIGH WINDS WILL
INCREASE ACROSS CENTRAL WYOMING. THE WIND SHOULD DECREASE AFTER
SUNSET ON THIS EVENING.

WYZ018>020-162215-
/O.EXT.KRIW.HW.W.0010.150916T1413Z-150917T0200Z/
LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...LANDER...JEFFREY CITY...CASPER
813 AM MDT WED SEP 16 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...WINDS WILL INCREASE THROUGH THE MID MORNING HOURS AND
  CONTINUE INTO THE EVENING HOURS.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE ACROSS AREA 
  HIGHWAYS. RESIDENTS MAY NEED TO SECURE ANY LOOSE ITEMS BEFORE 
  THE WINDS INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KRIW 161852
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1252 PM MDT WED SEP 16 2015

...HIGH WINDS POSSIBLE FOR PORTIONS OF CENTRAL WYOMING INTO THIS
EVENING...

.AS A PACIFIC COLD FRONT APPROACHES CENTRAL WYOMING...HIGH WINDS
WILL INCREASE ACROSS CENTRAL WYOMING. THE WIND SHOULD DECREASE
AROUND 8 PM MDT THIS EVENING.

WYZ018>020-170200-
/O.CON.KRIW.HW.W.0010.000000T0000Z-150917T0200Z/
LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...LANDER...JEFFREY CITY...CASPER
1252 PM MDT WED SEP 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* TIMING...WINDS WILL INCREASE THROUGH THE EARLY EVENING HOURS.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE ACROSS AREA 
  HIGHWAYS. RESIDENTS MAY NEED TO SECURE ANY LOOSE ITEMS BEFORE 
  THE WINDS INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
937 
WWUS75 KRIW 170057
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
657 PM MDT WED SEP 16 2015


WYZ018>020-170200-
/O.CAN.KRIW.HW.W.0010.000000T0000Z-150917T0200Z/
LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...LANDER...JEFFREY CITY...CASPER
657 PM MDT WED SEP 16 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. ALTHOUGH WINDS WILL REMAIN BREEZY FOR THE REST OF
THE EVENING...THEY HAVE WEAKENED CONSIDERABLY FROM THEIR PEAK
EARLIER TODAY...AND ARE NO LONGER EXPECTED TO REACH HIGH WIND
CRITERIA.

$$

21

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Sep 15, 11:23 PM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 15, 11:23 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1123 PM MDT TUE SEP 15 2015

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

THE ACTIVE WEATHER PATTERN LOOKS TO CONTINUE ACROSS THE AREA THROUGH
WEDNESDAY. WITH THE CONTRAST IN WEATHER...WE WILL DIVIDE THE
DISCUSSION INTO WEST OF THE DIVIDE AND EAST OF THE DIVIDE.

WEST OF THE DIVIDE...RAIN CONTINUES ACROSS THE AREA THIS AFTERNOON
AS ANOTHER WAVE MOVES THROUGH. BOTH THE NAM AND GFS ARE FAIRLY
CONSISTENT IN SHOWING A BIT OF A BREAK IN THE RAIN ACROSS MUCH OF
THE AREA LATER THIS AFTERNOON THROUGH MUCH OF TONIGHT AS WE WILL BE
IN BETWEEN SHORTWAVES. THE EXCEPTION MAY BE ACROSS SOUTHERN WYOMING
WHERE A BIT OF MOISTURE AND LIFT PROVIDED BY THE LEFT FRONT QUADRANT
OF A JET STREAK PASSING TO THE SOUTH COULD KEEP SOME SHOWERS GOING
THROUGH THE NIGHT. THE MODELS ALSO INDICATE THE ATMOSPHERE STAYING
FAIRLY WARM SO ANY SNOW SHOULD REMAIN ABOVE 10000 FEET TONIGHT.

THE NEXT WAVE OF MOISTURE WILL MOVE IN ON WEDNESDAY WITH THE NEXT
SHORTWAVE AND A COLD FRONT THAT WILL SWING THROUGH THE AREA. MODELS
CONTINUE TO INDICATE THE HEAVIEST PRECIPITATION WILL FALL WEDNESDAY
MORNING WITH THE BEST LIFT PROVIDED BY THE FRONT. AND THEN BEGINS
THE NEXT QUESTION. COLDER AIR WILL THEN ADVECT INTO THE AREA THROUGH
THE DAY. 700 MILLIBAR TEMPERATURES ARE EXPECTED TO FALL AS LOW AS
MINUS 1 TO MINUS 2. THIS WOULD LOWER SNOW LEVELS DOWN TO AS LOW AS
7500 TO 8000 FEET...WHICH IS DOWN TO THE LEVELS OF TETON AND
TOGWOTEE PASSES. THERE IS STILL SOME QUESTION AS TO HOW MUCH WOULD
STICK THOUGH WITH THE RECENT WARM WEATHER. ALSO...THE BEST MOISTURE
WILL BE EAST OF THE AREA LATER IN THE DAY AS THE FRONT SHIFTS
EASTWARD. HOWEVER...THERE IS A GOOD CHANCE THAT THE MOUNTAINS WILL
SEE SOME SNOW ON THE RIDGETOPS BY WEDNESDAY EVENING. OR AS WE CALLED
IT WHEN I WORKED IN ALASKA...TERMINATION DUST.

EAST OF THE DIVIDE...THE CONCERN HERE SHIFTS FROM RAIN TO WIND. THE
WIND OF THIS AFTERNOON SHOULD DECREASE TONIGHT AS WE LOSE DAYTIME
MIXING AND THE WIND DECOUPLES. HOWEVER...IT WILL RETURN TOMORROW
WITH THE HEATING OF THE DAY. IN ADDITION...THERE WILL BE ADDITIONAL
DOWNWARD FORCING FROM THE RIGHT FRONT QUADRANT OF A 105 KNOT JET
STREAK PUNCHING IN FROM THE SOUTHWEST. THE APPROACHING COLD FRONT
WILL ALSO PROVIDE INCREASED MIXING. HOWEVER...700 MILLIBAR WINDS
APPEAR TO BE FAIRLY BORDERLINE. HOWEVER...THERE WILL BE A TIGHT
PRESSURE GRADIENT ACROSS THE AREA AS WELL. WITH THAT...WE WILL HOIST
A HIGH WIND WATCH FOR NATRONA COUNTY AND THE GREEN AND RATTLESNAKE
RANGE FOR TOMORROW AFTERNOON. THE PATTERN IS ALSO FAVORABLE FOR
THE LANDER FOOTHILLS. HOWEVER...THERE IS ENOUGH UNCERTAINTY THERE
THAT WE WILL LEAVE THEM OUT OF THE WATCH. AT THIS TIME...AS FAR AS
FIRE WEATHER IS CONCERNED...HUMIDITY SHOULD STAY HIGH ENOUGH TO
PREVENT ANY FIRE WEATHER HIGHLIGHTS. HOWEVER...WITH THE STRONG WINDS
ANY FIRE THAT STARTS COULD SPREAD RAPIDLY. HIGH TEMPERATURES WILL
ALSO BE TRICKY....DEPENDING ON WHEN THE FRONT MOVES THROUGH. FOR
NOW...CONTINUITY LOOKED AS GOOD OF A GUESS AS ANY. IT COULD BE A
SITUATION WHERE CODY HAS A HIGH OF 60 AND CASPER GETS UP TO AROUND
80. IN ADDITION...THERE WILL ALSO BE A FEW SHOWERS AND THUNDERSTORMS
AROUND EACH DAY. ANY LIKE PREVIOUS DAYS...THE MAIN THREAT WILL BE
FOR STRONG OUTFLOW WINDS WITH THE STRONG WINDS ALOFT.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY

STRONG SHORTWAVE IMPACTS THE NW JUST BEFORE THIS PERIOD AND THEN
QUICKLY MOVES OFF TO THE NORTHEAST. STRONG COLD FRONT ASSOCIATED
WITH THIS WAVE AND A STRENGTHENING SURFACE LOW OVER NERN WYO WILL
LIKELY CREATE HIGH WINDS ACROSS THE WIND CORRIDOR AND LANDER
FOOTHILLS WEDNESDAY AFTERNOON WHICH MAY LINGER A FEW HOURS INTO
WEDNESDAY EVENING. MY SHORT TERM FCSTR WILL BE ISSUING A HIGH WIND
WATCH FOR THIS AREA THAT LINGERS A COUPLE HOURS...02Z
THURSDAY...INTO MY PERIOD. OTHERWISE...STILL A GOOD CHANCE OF RAIN
AND HIGHER ELEVATION SNOW OUT WEST INTO THE EVENING AND ALONG THE
FRONT EAST OF THE DIVIDE...ESPECIALLY SOUTH AND NRN BORDER. BRIEF
RESPITE LATE WED NIGHT BEFORE THE NEXT LEADING WAVE AHEAD OF OUR
STRONGER UPPER LOW STARTS THE PCPN AGAIN IN THE FAR WCNTRL AREAS AND
STILL A CHANCE IN THE FAR SOUTH ALONG MID LEVEL FRONTAL AREA AND
ACTIVE JET STREAK. THE ODDS OF STEADY IF NOT SIGNIFICANT PCPN
INCREASES THROUGH THE DAY THU OUT WEST AS UPPER LOW AND CYCLONIC
NOSE OF THE UPPER JET APPROACHES. IF PCPN STARTS EARLY AND STEADY
ENOUGH...SOME AREAS THAT MIGHT HAVE BEEN RAIN DURING THE DAY COULD
START AND STAY AS SNOW DOWN TO NEAR THE WESTERN VALLEY
FLOORS...ESPECIALLY AROUND THE JACKSON VALLEY NWD. LOWERED HIGHS
QUITE A BIT TO START THIS TREND BUT WE'LL HAVE TO WATCH THIS
DEVELOPMENT CLOSELY. ALSO INCREASED POPS TO LIKELY ACROSS THE WEST
THURSDAY INTO THURSDAY EVENING. AS THE UPPER LOW OPENS UP...WE GET A
STRONG TROUGH PASSAGE WEST TO EAST THURSDAY NIGHT WITH THE COLDEST
TEMPS OF THE STORM BUT WITH MOST PCPN CHANCES ACROSS THE NORTH AND
EAST. SNOW LEVELS WILL PROBABLY LOWER TO BETWEEN 7K AND 8K FEET
EAST OF THE DIVIDE WITH BRIEFLY LOWER LEVELS IN ANY HEAVIER PCPN. A
CHANCE OF LIGHT PCPN WILL LIKELY LINGER AROUND ERN ZONES AND MTNS
INTO THE MORNING WITH FRIDAY AFTERNOON FINALLY DRYING OUT. THE
EXTENDED PERIOD LOOKS DRY FOR SATURDAY THROUGH MONDAY AS WE UNDER
SOME LONG WAVE RETROGRESSION AS THE AK/GULF OF ALASKA UPPER LOW
REDEVELOPS AND HEIGHTS GRADUALLY REBUILD OVER THE WEST. THERE MAY BE
A RIPPLE/SHORTWAVE IN THE FLOW AROUND THE MONDAY NGT/TUE TIME FRAME
BUT AS OF NOW...IT DOESN'T LOOK TOO SIGNIFICANT. IT WILL ALSO BE
QUITE CHILLY BEHIND THIS SYSTEM TO START THE EXTENDED PERIOD
SATURDAY MORNING WITH LOWS IN THE 20S WEST OF THE DIVIDE AND MAINLY
30S EAST.
&&

.AVIATION.../06Z ISSUANCE/

PLEASE SEE THE AVIATION WEATHER CENTER FOR THE LATEST INFORMATION ON
ICING AND TURBULENCE FORECASTS.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

SOME ONGOING IFR STRATUS/PATCHY FOG OVER THE WESTERN VALLEYS IS
EXPECTED TO IMPROVE AS SHOWER ACTIVITY AND CLOUD COVER INCREASES
OVERNIGHT...BUT THE GENERAL TREND WILL BE WORSENING CONDITIONS AS
THE VALLEY RAIN/MOUNTAIN SNOW FILLS IN WEDNESDAY MORNING.

WIDESPREAD MOUNTAIN SNOW/VALLEY RAIN WITH A FEW THUNDERSTORMS WILL
OCCUR WEDNESDAY...ESPECIALLY ALONG AND NORTHWEST OF A KEMMERER TO
SOUTH PASS LINE. THE MOST IMPACTED TERMINAL WILL BE KJAC WHERE
PERIODS OR EVEN PERSISTENT MVFR CONDITIONS ARE EXPECTED THIS MORNING
GRADUALLY IMPROVING IN THE MID/LATE AFTERNOON. MOUNTAINS WILL BE
OBSCURED THROUGH THE DAY...WITH LIFR CONDITIONS OVER MOUNTAIN
PASSES. THE EXCEPTION WILL BE SOUTH PASS WHERE CEILINGS ARE EXPECTED
TO BE HIGHER. SNOW LEVELS ARE EXPECTED TO LOWER TO ABOUT 8000 FEET
THIS MORNING OVER THE FAR WEST...WITH POTENTIAL ICING OCCURS. STRONG
SOUTH TO SOUTHWEST WINDS WILL DEVELOP IN MOST LOCATIONS THIS
MORNING...WITH A SHIFT TO MORE WESTERLY IN THE AFTERNOON AND EVENING
IN WAKE OF THE FRONT. THE PRECIPITATION IS EXPECTED TO END IN MOST
AREAS BETWEEN 21Z AND 02Z...WITH THE EXCEPTION OVER SWEETWATER
COUNTY AND YELLOWSTONE WHERE SOME SHOWER ACTIVITY COULD LINGER. DUE
TO THE RECENT PRECIPITATION AND HIGH BL MOISTURE AND SOME
CLEARING...EXPECT SOME FOG/LOW CLOUDS TO FORM WEDNESDAY NIGHT. WILL
HANDLE THIS WITH SOME VCFG FOR NOW.

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

INITIALLY THE MAIN CONCERN WILL BE SOME LOW LEVEL WIND SHEAR ON THE
LEE SIDE OF MOUNTAIN RANGES...ESPECIALLY AT KLND. STRONG SOUTH TO
SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY LATE MORNING WEDNESDAY IN
MOST AREAS...SHIFTING TO THE WEST OR NORTHWEST IN WAKE OF A STRONG
COLD FRONT PUSHING ACROSS THE AREA BETWEEN 20Z AND 01Z. MUCH OF THE
PRECIPITATION WILL FALL ALONG AND WEST OF THE DIVIDE WITH THIS
SYSTEM...BUT EXPECT ISOLATED TO LOCALLY SCATTERED CONVECTION IN THE
AFTERNOON/EVENING ESPECIALLY AS THE FRONT MOVES ACROSS THE AREA.
BRIEF MVFR CONDITIONS COULD OCCUR IN SHOWER ACTIVITY AT AREA
TERMINALS...OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE TAF
PERIOD. ROUTES FLYING WEST OVER THE DIVIDE KRIW OR KCOD TO KJAC WILL
ENCOUNTER IFR/LIFR CONDITIONS IN LOW CLOUDS AND SNOW.

&&

.FIRE WEATHER...

THE WET PATTERN WILL CONTINUE ACROSS WESTERN WYOMING AS DISTURBANCES
BRING CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
THURSDAY. THERE IS A GOOD CHANCE OF A WETTING RAIN IN MANY AREAS.
MEANWHILE...EAST OF THE DIVIDE THERE WILL BE A GUSTY TO STRONG WEST
TO SOUTHWESTERLY WIND THE NEXT COUPLE OF DAYS. ALTHOUGH RELATIVE
HUMIDITY IS EXPECTED TO REMAIN ABOVE CRITICAL LEVELS...A FEW HOURS
OF ELEVATED FIRE CONDITIONS ARE POSSIBLE IN THE
AFTERNOON...ESPECIALLY IN NATRONA COUNTY AND EAST OF THE BIG HORN
MOUNTAINS. &&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR WYZ018>020.

&&

SHORT TERM...HATTINGS
LONG TERM...SKRBAC
AVIATION...WM
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Sep 15, 2:24 PM MDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
224 PM MDT TUE SEP 15 2015

WYZ001>020-022>030-162030-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
224 PM MDT TUE SEP 15 2015

...HIGH WIND WATCH FOR PORTIONS OF CENTRAL WYOMING WEDNESDAY
AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL SPREAD SHOWERS AND ISOLATED THUNDERSTORMS EAST
OF THE CONTINENTAL DIVIDE WITH STRONG GUSTY WINDS AND SMALL HAIL
POSSIBLE.

TONIGHT...SNOW POSSIBLE ABOVE 10KFT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY...SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS IN THE WEST...WINDY WITH SCATTERED
SHOWERS AND A FEW THUNDERSTORMS ACROSS THE CENTRAL AND SOUTH WITH
HIGH WIND POSSIBLE IN NATRONA COUNTY...LANDER FOOTHILLS AND THE
GREEN MOUNTAINS. SNOW COULD OCCUR AS LOW AS 6500 FEET IN THE WEST
LATE THURSDAY NIGHT. SUB FREEZING TEMPERATURES WILL BE POSSIBLE
ACROSS MUCH OF THE WESTERN HALF OF THE STATE LATE WEDNESDAY NIGHT
INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.